• ruthieq's Avatar

    ruthieq wrote on ibcword's wall

    Hi! I am a 10 yr survivor of IBC stage IIIc. ER/PR +, Her 2 -. Im here to let you all know that I know even 20-25 yr survivors so don't lose hope!

    I am wondering why you're on tamoxiphen when the aromatse inhibitors work so much better with no danger of clots. Granted there are those that have bone aches, but femara for me had been the least side effect bringer of them all.

    As far as no one knowing about IBC, this is unfortunately true. Many doctors have never seen it, and sometimes the thought is if Ive never seen it, it must not be that prominent. The good news is there are those who are funding IBC research and getting information out there to oncologists and other specialties thru conferences and advocates going to local hospitals. Check out the website www.theibcnetwork.org for more information. They have done great things in the last 5 yrs Ive been supporting them, and Terry is a triple negative survivor.

    There really is hope for our "Rare" condition. Not so rare as the medical community is educated to recognizing symptoms. Instead of jumping to the conclusion of infection, they are actually taking a second look and acurately diagnosing patients sooner. As we all know time is life. Hope always!

  • ibcword's Avatar

    ibcword posted an update

    I am finally finished with all major treatments and now on tamoxifen. So glad to start feeling normal again, although I could skip the hot flashes. I wonder what summer will be like with those! Now I will be focusing on raising awareness of inflammatory breast cancer. It's disconcerting when even nurses at the hospital say they never heard of it. This fast growing cancer is dangerous enough without adding a delay in treatment due to the lack of knowledge.

    2 Comments
    • DaveWaz's Avatar
      DaveWaz

      Congrats on reaching this milestone! Hooray! Whatever we can do to help you raise awareness, you let us know. we're happy to help in any way. You can reach us at contactus (at) whatnext (for) com.

      over 4 years ago
    • Mandi75's Avatar
      Mandi75

      I am battling what appeared to my doctors as IBC. Also had a large lump. Had all the signs of IBC too but was an area less Than a third of my breast right where the lump was. I too have struggled to find anyone with IBC. Not to mention women my age with any breast cancer. Although support groups have been helpful, the cases are so different than mine. My treatment regimen has been Taxotere, Carboplatin, and Herceptin. Just finished chemo. Mastectomy is June 19th. Then 5 weeks of radiation. Had multiple lymph node areas involved, but ultrasound Apr 5th showed auxiliary nodes healthy. Trying not to go beyond sentinel node removal. that is great you are past the major treatments! How is your hair coming in?

      over 4 years ago
  • ibcword's Avatar

    ibcword started following

    User: survivor1

  • ibcword's Avatar

    ibcword wrote on survivor1's wall

    Hi, just wanted to say I am working with a few ladies in the NW that all have IBC. We meet once a month and are putting together a support network for IBC survivors. We are here for you if you ever need to connect with someone locally.

    1 Comment
    • survivor1's Avatar
      survivor1

      Thanks for responding to my post. that's awesome about your group. I finished chemo a week ago and was finally ready to hear about my cancer. I'm glad I didn't hear about it before treatment. I would always enjoy sharing with others who are going through the same thing and gettiing the word out about what this cancer is all about. Please keep me informed when you get your group together.

      over 4 years ago
  • ibcword's Avatar

    ibcword started following

  • ibcword's Avatar

    ibcword asked a questionBreast Cancer

    Tamoxifen and eye twitch

    • survivor1's Avatar
      survivor1

      I also am currently on Paclitaxel, or taxol, which I think these are all related. I have also had the eye twitch you are talking about. Eye lid, eye brow. Any more, anything weird and unusual that happens in my body, I just consider it a side effect of the poison that is being pumped into my body. But we do what we have to do, and we will fight like girls, and win!!!

      over 4 years ago
    • Lynn032012's Avatar
      Lynn032012

      I started Tamoxifen in May 2012 and I also have the eye twitching. It started with one eye and now both twitch. My oncologist did tell me that was a side effect from the drug.

      about 4 years ago